Risperdal-induced priapism may lead to sexual dysfunction

In 2009, The Primary Care Companion to The Journal of Clinical Psychiatry presented a case study involving a 31-year old African-American man who suffered 10 days of priapism, or prolonged and painful penile erection without sexual stimulation, after taking the atypical antipsychotic drug Risperdal.

According to the case report, 15% to 26% of cases of priapism have been associated with the use of antipsychotic drugs, including Risperdal. Antipsychotics are well-recognized to have direct effects on the mechanism that preserves the flaccidity of the penis. If left untreated, Risperdal-induced priapism may lead to other male sexual dysfunctions, such as penile disfigurement and failure to get and maintain an erection (erectile dysfunction).

Unfortunately, Risperdal has also been associated with many different, some even life-threatening medical complications, such as neuroleptic malignant syndrome and heart attacks. If taking Risperdal has compromised you or your loved one’s health, consider filing a legal claim by speaking with our team at Williams Kherkher. You may reach us at (800) 220-9341.

SEO for Lawyers